Reply To: Prednisolone making CIDP much worse….?
It shouldn’t be making your CIDP worse, but it could cause side effects which make the total experience worse, as you report. Response to treatment varies. I had no problems with prednisone, starting at 60 mg and tapering to zero over the course of a year. If reducing the dosage doesn’t help, perhaps another steroid would work better for you. In any case, steroids should be a short-term treatment. I take mycophenolate mofetil as my long-term treatment. Do you have a plan for treatment after you are off steroids?
As for reversibility of nerve damage, demyelination heals relatively quickly and well, once the attack on the nerves is arrested. Axonal damage less well, although some recovery is possible. There is a lot of individual variation, so it is not possible to say how it will turn out. The first priority is to stop the active phase of the disease.